Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


On simultaneous extension
of continuous partial functions

Authors: Hans-Peter A. Künzi and Leonid B. Shapiro
Journal: Proc. Amer. Math. Soc. 125 (1997), 1853-1859
MSC (1991): Primary 54B20, 54C20, 54C35, 54C65, 54E15
MathSciNet review: 1415348
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For a metric space $X$ let ${\cal C}_{vc}(X)$ (that is, the set of all graphs of real-valued continuous functions with a compact domain in $X$) be equipped with the Hausdorff metric induced by the hyperspace of nonempty closed subsets of $X\times {\mathbf {R}}.$ It is shown that there exists a continuous mapping $\Phi :{\cal C}_{vc}(X)\rightarrow {\cal C}_b(X)$ satisfying the following conditions: (i) $\Phi (f)\vert \operatorname {dom}f= f$ for all partial functions $f.$ (ii) For every nonempty compact subset $K$ of $X,$ $\Phi \vert{\cal C}_b(K):{\cal C}_b(K) \rightarrow {\cal C}_b(X)$ is a linear positive operator such that $\Phi (1_K)=1_X$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 54B20, 54C20, 54C35, 54C65, 54E15

Retrieve articles in all journals with MSC (1991): 54B20, 54C20, 54C35, 54C65, 54E15

Additional Information

Hans-Peter A. Künzi
Affiliation: Department of Mathematics, University of Berne, Sidlerstrasse 5, CH-3012 Berne, Switzerland

Leonid B. Shapiro
Affiliation: Department of Mathematics, Academy of Labor and Social Relations, Lobachevskogo 90, 117454 Moscow, Russia

PII: S 0002-9939(97)04011-2
Keywords: Extension of function, partial function, compact domain, Hausdorff metric, Lipschitzian function, probability measure
Received by editor(s): December 16, 1995
Additional Notes: The first author was partially working on this paper during his stay at the University of Łódź in 1995. He would like to thank his Polish colleagues for their hospitality.
During his visit to the University of Berne the second author was supported by the first author’s grant 7GUPJ041377 from the Swiss National Science Foundation and by the International Science Foundation under grants NFU 000 and NFU 300.
Communicated by: Franklin D. Tall
Article copyright: © Copyright 1997 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia